Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Vaginal bacterial infection, taking metronidazole, swollen vagina, pain. UTI?

I was diagnosed with a vaginal bacteria infection . I have been taking METRONIDAZOLE for 6 days. I am still having pain on only my right side of the vagina. Sometimes it is more painful than others. It almost feels like pressure/pain and is pretty constant. There also seems to be a little bit of swelling towards the top of my vagina on the left side. It does not hurt or burn when I urinate but does feel that I go often. I just had a yearly exam and everything came back clean. Any ideas? Could it be a UTI???
Asked On : Fri, 18 May 2012
Answers:  1 Views:  363
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
HIV AIDS Specialist 's  Response
Hai, Vaginal bacterial infection may likely to be associated with some other genital ulcer disease, which may not be visualized outside and at the same time may not be revealed by routine blood check ups and VDRL or HIV test. That may be the reason for your pain and burning sensation. May be due to Genital herpes or chancroid ulcers. You better get examined by your Gynecologist or Dermato-Venereologist. They will guide you better. Also repeat the vaginal smear for Bacterial vaginosis. It may be a resistant strain to Tab. Metronidazole, if is so you have to take alternative anti microbials. Always better to examin your sexual partners and it is necessary to treat them also. Safe sex practice will protect you always. Don't forget to use condoms. Good luck to you. Dr SM
Answered: Fri, 18 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor